Texas, 2015Winter Weather in Texas, February 16 to 17, 2015
February 16 to 17, 2015 · NWS EWX · 11 events in 11 counties and zones
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 16, 5:27 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 16, 5:27 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CST MON FEB 16 2015
.AVIATION.../00Z TAFS/
GUSTY NORTH WINDS WILL DIMINISH TO 10-15 KNOTS AFTER 03Z ACROSS
THE REGION. PATCHY LIGHT RAIN WILL CONTINUE TO SPREAD FROM WEST TO
EAST THIS EVENING AND OVERNIGHT. DUE TO A VERY DRY LAYER BETWEEN
THE CLOUD BASES AND THE GROUND MUCH OF THE PRECIPITATION WILL NOT
REACH THE GROUND. LIGHT RAIN WILL BE THE PRIMARY PRECIPITATION
TYPE...BUT SOME SLEET MIXING IN IS NOT OUT OF THE QUESTION. DUE TO
TIMING AND DURATION UNCERTAINTIES HAVE NOT INCLUDED IN THE TAFS.
CIGS SHOULD REMAIN VFR THROUGH THE FORECAST PERIOD. WINDS WILL BE
NORTHERLY AT 10-15 KNOTS TONIGHT AND THROUGH 20Z TUESDAY. AFTER
17/20Z WINDS WILL BE NORTH NEAR 10 KNOTS AND DECREASE TO LESS THAN
5 KNOTS AFTER 03Z.
&&
.PREV DISCUSSION... /ISSUED 301 PM CST MON FEB 16 2015/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
SHOWERS CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE CWA THIS
AFTERNOON. RAISED POPS FOR THE REMAINDER OF THE EVENING ALTHOUGH
VERY LITTLE QPF IS EXPECTED. FOR TONIGHT...TEMPERATURES WILL DROP
INTO THE LOW 30S AND BELOW FREEZING ON THE PLATEAU AND HILL
COUNTRY. HI RES MODELS AGREE ON SOME DEVELOPMENT OF WINTRY PRECIP
ALONG OUR NORTHERN CWA BORDER AFTER 06Z AND INCLUDED WINTRY MIX
WORDING IN THE GRIDS. NO ACCUMULATIONS ARE EXPECTED CONSIDERING
GROUNDS WILL BE WARM AND DRY LOW LEVEL CONDITIONS WILL PROHIBIT
MUCH FROM REACHING THE GROUND. ALSO...UPPER LEVEL JET STREAK WILL
LIKELY DEVELOP SCATTERED SHOWERS CLOSER TO THE COASTAL PLAINS
TONIGHT BUT THAT WILL ALL BE LIQUID RAIN.
HAVE THIS ACTIVITY EXITING THE AREA BY TOMORROW AFTERNOON. SHOULD
REMAIN COOL AS THE PARENT UPPER LEVEL SYSTEM MOVES OFF EAST.
ANOTHER COLD NIGHT TUESDAY WILL BE IN STORE BEFORE WARMING BEGINS
IN THE LONG TERM.
LONG TERM (WEDNESDAY THROUGH MONDAY)...
AS STATED...WARMING WILL BEGIN NICELY ON WEDNESDAY. DECIDED TO
INCREASE TEMPERATURES FROM THE SUPERBLEND OUTPUT AND FAVORED THE
BIAS CORRECTED MOS CONSENSUS WHICH PRODUCED TEMPERATURES IN THE
MID TO UPPER 60S. THE NEXT FEW DAYS WILL BE QUITE BENIGN WITH DRY
AIR AND WARMING INTO THE 70S THROUGH THE WEEKEND.
MODELS SHOW QUITE A BIT OF DISCREPANCY ON THE HANDLING OF THE NEXT
COLD FRONT...IN FACT...GFS AND EURO ARE COMPLETELY DIFFERENT. EURO
SHOWING ANOTHER STRONG POLAR AIR MASS DIVING SOUTH DUE TO A
VERY PROGRESSIVE SHORTWAVE EVOLUTION ACROSS THE CENTRAL PLAINS.
THE GFS HAS NO FRONT TO SPEAK OF DURING THIS TIME FRAME. SINCE THE
GFS WAS SHOWING A FRONTAL PASSAGE THIS TIME YESTERDAY FOR THIS
TIME FRAME...CURRENT THINKING IS THE MORE CONSISTENT EURO IS THE
BETTER BET. AS SUCH...FAVORED THIS THINKING HEAVILY FOR DAY 7.
HOPEFULLY LATER RUNS OF THE GFS WILL RETURN TO ITS PREVIOUS
THINKING FOR CONFIDENCE SAKE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 33 52 37 66 41 / 20 20 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 32 51 31 65 34 / 20 20 0 0 0
NEW BRAUNFELS MUNI AIRPORT 35 53 35 67 39 / 20 20 0 0 0
BURNET MUNI AIRPORT 31 50 34 63 39 / 20 20 0 0 0
DEL RIO INTL AIRPORT 40 59 37 68 44 / 20 10 0 0 0
GEORGETOWN MUNI AIRPORT 31 51 34 66 38 / 20 20 0 0 0
HONDO MUNI AIRPORT 37 55 32 67 38 / 20 10 0 0 0
SAN MARCOS MUNI AIRPORT 34 53 34 65 38 / 20 20 0 0 0
LA GRANGE - FAYETTE REGIONAL 34 50 35 67 39 / 30 20 0 0 0
SAN ANTONIO INTL AIRPORT 36 53 36 66 42 / 20 10 0 0 0
STINSON MUNI AIRPORT 37 54 35 66 41 / 20 10 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Feb 16, 2:58 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CST MON FEB 16 2015
TXZ171>173-183>194-202>209-217>225-228-172100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
258 PM CST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
MUCH COLDER TEMPERATURES COMBINED WITH AN UPPER LEVEL WEATHER SYSTEM
WILL BRING THE POTENTIAL FOR A LIGHT WINTRY MIX OF PRECIPITATION TO
THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU AFTER MIDNIGHT. THE
AREA OF CONCERN WILL BE NORTH OF A DEL RIO TO BOERNE TO BASTROP
LINE. MOSTLY RAIN IS EXPECTED...BUT SLEET AND SNOW MAY MIX WITH THE
RAIN AT TIMES OVER THESE AREAS. DUE TO WARM GROUND TEMPERATURES...NO
ICE ACCUMULATIONS ARE EXPECTED.
IN ADDITION...A LIGHT FREEZE WITH TEMPERATURES DROPPING INTO THE 30
TO 32 DEGREE RANGE IS POSSIBLE ALONG AND NORTH OF A ROCKSPRINGS TO
BANDERA TO TAYLOR LINE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LIGHT WINTRY MIX OF RAIN...SLEET AND SNOW REMAINS POSSIBLE TUESDAY
MORNING FOR AREAS GENERALLY ALONG AND NORTH OF THE INTERSTATE 10
CORRIDOR. NO ICE ACCUMULATIONS ARE EXPECTED.
TEMPERATURES BELOW FREEZING ARE EXPECTED ACROSS THE HILL COUNTRY AND
PARTS OF THE I-35 CORRIDOR NORTH OF SAN ANTONIO WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Feb 16, 3:17 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CST MON FEB 16 2015
TXZ171>173-183>192-206-170600-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-COMAL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...NEW BRAUNFELS
317 PM CST MON FEB 16 2015
...A LIGHT WINTRY MIX OF RAIN...SLEET AND SNOW IS POSSIBLE AFTER
MIDNIGHT ACROSS THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY...
NO ICE ACCUMULATIONS ARE EXPECTED...
LIGHT RAIN SHOWERS ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS
THIS EVENING AS NORTHERLY WINDS DECREASE AND TEMPERATURES COOL INTO
THE MID 30S AND 40S. AFTER MIDNIGHT...TEMPERATURES CONTINUE TO FALL
AS AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE WEST. A LIGHT WINTRY
MIX OF RAIN...SLEET AND SNOW IS POSSIBLE NORTH OF A DEL RIO TO
BOERNE TO BASTROP LINE. DUE TO WARM GROUND TEMPERATURES...NO ICE
ACCUMULATIONS ARE EXPECTED. IMPACTS TO TRAVEL ARE NOT LIKELY.
Winter Weather, Bexar
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Bexar forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Caldwell
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Caldwell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Comal
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Comal forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Gillespie
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Gillespie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Gonzales
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Gonzales forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.457, -97.492 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Guadalupe
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Guadalupe forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Hays
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Hays forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Kendall
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Kendall forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Llano
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Llano forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Travis
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Travis forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
Winter Weather, Williamson
- When
- February 16, 5:55 PM CST to February 17, 7:44 AM CST
- Where
- Williamson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
A cold front brought below freezing temperatures and light precipitation. Precipitation was a mix of sleet and snow with little or no accumulation. Winter precipitation was first reported in Cedar Park at 5:55 PM on the 16th. Snow and sleet spread as far west as Kendall and Bexar Counties and as far south as Gonzales.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Tennessee, February 16 to 17, 20153 deaths · 53 events
- Heavy Snow in Kentucky, February 16, 20152 deaths · 49 events
- Winter Storm in Kentucky, February 16 to 17, 20151 death · 33 events
- Winter Storm in Virginia, February 16 to 17, 20151 death · 27 events
- Ice Storm and Winter Weather in Georgia, February 16 to 17, 20151 death · 21 events
- Winter Storm in Tennessee, February 16, 2015$1.5 million · 32 events
- Cold in Maryland, February 16, 2015$100,000 · 5 events
- Ice Storm in South Carolina, February 16 to 17, 2015$55,000 · 5 events
- Winter Storm in Virginia, February 16 to 17, 201537 events
- Marine Strong Wind in Gulf of Mexico, February 16, 20154 injured · 1 event
- Winter Storm in North Carolina, February 16 to 17, 201531 events
- Heavy Snow in West Virginia, February 16 to 17, 201530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562829, 562830, 562831, 562832, 562833, 562834, 562835, 562836, 562837, 562838, 562839.